Florida, 2012Heavy Rain in Florida, May 28 to 29, 2012
May 28 to 29, 2012 · NWS TAE · 6 events in 2 counties and zones
The remnants of Tropical Storm Beryl affected the southeast big bend of Florida with very heavy rainfall, in excess of 12 inches in some areas. However, due to the ongoing extreme drought across the area, no flooding of significance was reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The remnants of Tropical Storm Beryl affected the southeast big bend of Florida with very heavy rainfall, in excess of 12 inches in some areas. However, due to the ongoing extreme drought across the area, no flooding of significance was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at May 27, 11:30 PM EST, 30 minutes earlier.
Area forecast discussion, May 27, 11:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 AM EDT Mon May 28 2012
...Tropical Storm Beryl has made landfall near Jacksonville Beach in
Northeast FL at 1210 AM EDT Monday morning...
...Heavy rain possible late tonight through Monday in our area...
.Discussion...Just made some minor adjustments to the 00 to 06 UTC
PoP, but did make some more extensive changes to the winds over the
coastal waters which did result in a cautionary headline for the
eastern legs. Also, ran an abbreviated run of our local SWAN model,
and it gave us seas building from 2 to 3 feet by late tonight, and 3
to 5 feet during the day on Monday.
&&
.AVIATION...Conditions will gradually deteriorate over the eastern
terminals as Beryl approaches the area. Cigs will gradually lower
with increasing winds and occasional squalls through the period. The
western terminals of KECP and KDHN will see less impacts. KVLD could
see wind gusts near 30 knots by Monday morning.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...Tropical Storm Warning for Berrien-Brooks-Cook-Lanier-Lowndes.
Flood Watch through late Monday night for Ben Hill-Berrien-
Brooks-Colquitt-Cook-Irwin-Lanier-Lowndes-Thomas-Tift-
Turner-Worth.
Tropical Storm Warning for Berrien-Brooks-Cook-Lanier-Lowndes.
FL...Flood Watch through late Monday night for Coastal Dixie-Coastal
Jefferson-Coastal Taylor-Inland Dixie-Inland Jefferson-
Inland Taylor-Lafayette-Madison.
Tropical Storm Warning for Inland Dixie-Inland Taylor-Lafayette-
Madison.
GM...None.
&&
Gould/DVD/LamersHazardous weather outlook, May 27, 3:57 AM EST, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 AM EDT SUN MAY 27 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-281130-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
457 AM EDT SUN MAY 27 2012 /357 AM CDT SUN MAY 27 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
...SUB-TROPICAL STORM BERYL WILL CONTINUE TO APPROACH THE REGION
FROM THE WEST-NORTHWEST TODAY...WITH ITS SHOWERS AND THUNDERSTORMS
GRADUALLY SPREADING FROM WEST TO EAST LATER THIS AFTERNOON AND
TONIGHT...
OTHERWISE...WE EXPECT ANOTHER HOT DAY ACROSS MOST OF THE REGION
TODAY WITH HIGHS CLIMBING INTO THE LOWER TO MIDDLE 90S AWAY FROM
THE COAST...WITH THE AFTERNOON SHOWERS AND THUNDERSTORMS POSSIBLY
COOLING THINGS OFF OF BIT TO THE EAST BY LATE IN THE DAY. SOME OF
THE HEAVIER RAINFALL FROM BERYL MAY ARRIVE ACROSS FAR EASTERN
PORTIONS OF THE REGION LATE TONIGHT AND MAY BE ACCOMPANIED BY
GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE MAIN EFFECTS OF BERYL OVER OUR AREA WILL BE THE POTENTIAL FOR
SOME LOCALLY HEAVY RAINFALL BOTH BEFORE AND AFTER IT WEAKENS INTO
A DEPRESSION. AS IT APPEARS NOW...WE HAVE TRIMMED BACK STORM TOTAL
PRECIPITATION AMOUNTS (THROUGH TUESDAY NIGHT) TO GENERALLY ONE
HALF OF AN INCH OR LESS TO THE WEST OF THE APALACHICOLA AND CHATTAHOOCHEE
RIVERS...TO 1 TO 1.5" FOR AREAS FURTHER EAST INCLUDING LEON AND
JEFFERSON COUNTIES IN THE FLORIDA BIG BEND...AND 2 TO 2.5" OF RAIN
FOR THE EXTREME EASTERN PORTIONS OF THE CWA...WHICH IS A BIT LOWER
THAN THE TOTALS WE EXPECTED YESTERDAY. KEEP IN MIND THESE NUMBERS
ARE SUBJECT TO CHANGE...AND AMOUNTS COULD BE LOCALLY HIGHER OR
LOWER IN ANY GIVEN LOCATION. FURTHERMORE...ALTHOUGH SUSTAINED
TROPICAL STORM FORCE WINDS ARE NOT EXPECTED TO REACH OUR
AREA...SOME WINDS COULD BRIEFLY GUST TO 30 TO 35 MPH IN SOME OF
THE HEAVIER SHOWERS OR THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
17-GOULD
Heavy Rain, Lafayette
- When
- May 28, 12:00 AM EST to May 29, 4:00 AM EST
- Where
- Lafayette County, 1.18 mi SSW of Hatchbend
- Reported by
- Public
- Coordinates
- 29.825, -82.919
A storm total of 5.09 inches was measured through 5 am EDT at a private weather station just south of Hatchbend.
Heavy Rain, Lafayette
- When
- May 28, 12:00 AM EST to May 29, 4:00 AM EST
- Where
- Lafayette County, 0.91 mi NW of Cooks Hammock
- Reported by
- Mesonet
- Coordinates
- 29.930, -83.280
A storm total of 8.09 inches through 5 am EDT was measured on the Suwannee River Water Management District Rain Gauge located near Cooks Hammock.
Heavy Rain, Taylor
- When
- May 28, 12:00 AM EST to May 29, 4:00 AM EST
- Where
- Taylor County, (40j)perry-Foley Arpt
- Reported by
- ASOS
- Coordinates
- 30.070, -83.570
A storm total of 4.19 inches through 5 am EDT was measured at the Perry-Foley airport.
Heavy Rain, Taylor
- When
- May 28, 12:00 AM EST to May 29, 4:00 AM EST
- Where
- Taylor County, 1.83 mi NE of Fenholloway
- Reported by
- Mesonet
- Coordinates
- 30.090, -83.470
A storm total of 4.65 inches was measured through 5 am EDT at the Suwannee River Water Management District rain gauge FOLF1.
Heavy Rain, Lafayette
- When
- May 28, 12:00 AM EST to May 29, 4:00 AM EST
- Where
- Lafayette County, 3.45 mi N of Mayo
- Reported by
- Mesonet
- Coordinates
- 30.100, -83.170
A storm total of 5.20 inches through 5 am EDT was measured at a USGS rain gauge just south of Luraville.
Heavy Rain, Lafayette
- When
- May 28, 12:30 AM EST to May 29, 5:30 AM EST
- Where
- Lafayette County, 0.91 mi SE of Midway
- Reported by
- Mesonet
- Coordinates
- 30.000, -83.060
A storm total of 12.65 inches was measured through 6:30 am EDT at the Suwannee River Water Management rain gauge MDWF1.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, May 28 to 29, 20122 deaths · 2 events
- Tornado and High Surf in Florida, May 28, 20121 death · $20,000 · EF0 · 2 events
- Tornado and Flash Flooding in Vermont, May 28 to 29, 2012$1.2 million · EF0 · 53 events
- Hail and Damaging Winds in Wisconsin, May 28, 2012$420,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Oklahoma, May 28, 2012$210,000 · 2.75 in hail · 31 events
- Hail and Damaging Winds in Texas, May 28, 2012$72,000 · 61 kt wind · 9 events
- Damaging Wind and Strong Wind in Michigan, May 28, 2012$75,000 · 56 kt wind · 3 events
- Hail in Minnesota, May 28, 2012$45,000 · 2.5 in hail · 11 events
- Hail and Damaging Winds in Michigan, May 28, 2012$46,000 · 1 in hail · 5 events
- Hail in Ohio, May 28, 2012$35,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, May 28 to 29, 20121 injured · 1.75 in hail · 23 events
- Flooding and Damaging Winds in Florida, May 28, 2012$30,000 · 50 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 374136, 374137, 374138, 374139, 374141, 374140.